I am a 29-year-old woman, 5'4'' tall and weigh 70 kg. Two years ago, during summers, I got ring-like rashes near my arm-pits, under breasts and in inner thighs. They were dark-brown in colour and would cause a lot of itching. Assuming that it is a fungal infection, i applied a known anti-fungal cream 'Ringuard'. Though the itching subsided, the rashes still remained. As the winters came almost all disappeared but those in inner thighs gave way to a dark discoloration. Now this year too, these have recurred but only in inner thighs. I have been more careful this year, i.e., I have started taking bath before sleeping, drying the groin well and changing undergarments twice a day but that hasn't help much. The rashes are still there and it looks very ugly. I am fair but the skin in inner thighs has darkened a lot. Can this be cured?
And how can the recurrence be avoided? As i am a little overweight, is it possible that the skin is darkening because of the friction between skin? Please help.
These ring like itchy rashes can be due to tinea corporis. Wash the area daily and then dry thoroughly by pat drying, not rubbing. The damp skin is an ideal site for fungi to multiply. Also do not share other people’s towels. Application of local antifungal cream(terbinafine, clotrimazole, econazole, ketoconazole, miconazole) and oral antifungal drugs are the mainstay of treatment. Regarding the dark area in the groins, it is due to continuous sweating of the area due to obesity. Wash and dry the area and keep it sweat free during the day. Try to reduce weight and if the symptoms persist then please consult a dermatologist. There is no cream as such which can cause this hyperpigmentation to reduce. Microdermabrasion and laser treatment are some of the options available.
I hope it helps. Take care and please do keep me posted on how you are doing or if you have any additional doubts. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.